Alert archive / Pennsylvania / Special Weather Statements in 2011
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Aug 7, 2011, 8:45 AM EDT for Warren County, Pennsylvania. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2011, 8:45 AM EDT (12:45 UTC)
- Expired
- Aug 7, 2011, 9:15 AM EDT
- In force
- 30 min
- Issued by
- NWS State College, PA
County Warren County, PA
The radar
The Buffalo radar (KBUF), 124 km from the middle of the area, began a volume at 12:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 0.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
634
WWUS81 KCTP 071245
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
845 AM EDT SUN AUG 7 2011
PAZ004-071315-
WARREN PA-
845 AM EDT SUN AUG 7 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WARREN COUNTY...
AT 843 AM EDT...A STRONG THUNDERSTORM WAS NEAR CORRY...MOVING EAST AT
30 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL
AFFECT COLUMBUS...BEAR LAKE...LOTTSVILLE AND SUGAR GROVE.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62.
LAT...LON 4200 7926 4200 7915 4172 7932 4183 7962
4197 7962 4200 7961 4201 7927
$$
FORECASTER: CERUWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 7:27 AM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 7, 7:27 AM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 727 AM EDT SUN AUG 7 2011 .SYNOPSIS... A SERIES OF FRONTAL SYSTEMS MOVING ACROSS THE GREAT LAKES WILL RESULT IN A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION INTO WEDNESDAY. COOLER AND DRIER CONDITIONS WILL PREVAIL FOR THE LATER HALF OF THE WEEK...AS HIGH PRESSURE FROM THE NORTHERN PLAINS BUILDS SOUTHWARD. && .NEAR TERM /UNTIL 11 AM THIS MORNING/... A FEW MORE SHOWERS AND THUNDERSTORMS THIS MORNING...BUT THE ACTIVITY IS WEAKER NOW...THUS DID NOT POST A FLOOD WATCH AT THIS TIME. A FEW SPOTS WITH DENSE FOG...BUT NOT WIDESPREAD...THUS NO NEED FOR AN ADVISORY. && .SHORT TERM /11 AM THIS MORNING THROUGH 6 PM MONDAY/... A WARM FRONT WILL MOVE NORTH OF THE AREA THIS AFT. A COLD FRONT WILL MOVE SE AND BE ACROSS CENTRAL PA LATER THIS AFT. IN ADDITION...A LEE TROUGH WILL FORM...MOST LIKELY BEING THE FEATURE TO FIRE NEW CONVECTION THIS AFT. AT THE CURRENT TIME...THINK TIMING WILL KEEP MOST OF THE HEAVY RAIN OUT OF THE AREA...BUT LATER SHIFTS WILL HAVE TO WATCH FOR TRAINING STORMS...AND THE NEED FOR A FLOOD WATCH. PW VALUES ARE VERY HIGH...ALONG WITH HIGH DEWPOINTS. WITH VERY HIGH DEWPOINTS...WILL BE CLOSE TO HEAT ADVISORY LVLS IN THE LOWER SUSQUEHANNA VALLEY THIS AFT. ANOTHER CHC FOR SHOWERS AND STORMS ON MONDAY...AS SECONDARY COLD FRONT DROPS SE. IT WILL STILL BE A WARM DAY. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... MORE SHOWERS AND STORMS ON TUE INTO WED...AS A RATHER STRONG UPPER LVL TROUGH MOVES ACROSS. WILL HAVE TO WATCH FOR SEVERE STORMS...ESPECIALLY SE. ALSO PATTERN SUPPORTS MORE HEAVY RAIN ACROSS THE NE. COOLER AND DRIER CONDITIONS FOR THU INTO FRIDAY...AS HIGH PRESSURE BUILDS SE FROM THE NORTHERN PLAINS. PERHAPS MORE SHOWERS AND STORMS NEXT SAT...AS THE NEXT COLD FRONT DROPS SE FROM THE UPPER LAKES. && .AVIATION /11Z SUNDAY THROUGH THURSDAY/... SCATTERED SHOWERS...AND A FEW THUNDERSTORMS...CONTINUE TO TRAVERSE THE AREA. PLENTY OF MOISTURE WILL BRING IFR TO LIFR TO MOST LOCATIONS THE NEXT FEW HOURS. IMPROVING CIGS AND VSBY AFTER 14Z. MORE FOG AND LOW CLDS TONIGHT AGAIN. STILL A CHC OF SHOWERS MONDAY AND TUE...PERHAPS INTO EARLY WED... AS AN UPPER LVL LOW REMAINS NEAR THE AREA. DRIER AND COOLER AIR WILL MOVE IN FOR THE LATER PART OF THE WEEK...AS HIGH PRESSURE BUILDS SOUTHWARD. OUTLOOK... MON...AM FOG...OTHERWISE PRIMARILY VFR. SCT MVFR/IFR IN TSRA PM. TUE...AM FOG...OTHERWISE VFR. SLIGHT CHC TSRA NW. WED-THU...MAINLY VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MARTIN NEAR TERM...MARTIN SHORT TERM...MARTIN LONG TERM...MARTIN AVIATION...JUNG/MARTIN/RXR
Hazardous weather outlook, Aug 7, 6:01 AM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 601 AM EDT SUN AUG 7 2011 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-081000- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 601 AM EDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR A FEW STRONG STORMS TODAY. IN ADDITION...VERY HEAVY RAIN COULD OCCUR FROM SOME STORMS. THIS WILL BE ESPECIALLY THE CASE ACROSS THE SUSQUEHANNA VALLEY THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE AREA AGAIN FROM MONDAY THROUGH EARLY WEDNESDAY...AS A SERIES OF FRONTS MOVE ACROSS THE REGION. A FEW OF THE STORMS COULD BE ON THE STRONG SIDE...MAINLY DURING THE AFTERNOON AND EVENING HOURS. IN ADDITION...VERY HEAVY RAIN MAY OCCUR FROM THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS SHOULD REPORT HEAVY RAIN AMOUNTS TO THE NATIONAL WEATHER SERVICE. MARTIN
In the hours before
Special weather statement, Aug 7, 3:14 AM EDT, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
314 AM EDT SUN AUG 7 2011
PAZ017-024-025-033-034-070815-
BEDFORD PA-BLAIR PA-CAMBRIA PA-CLEARFIELD PA-SOMERSET PA-
314 AM EDT SUN AUG 7 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAMBRIA...NORTHEASTERN
SOMERSET...NORTHWESTERN BEDFORD...SOUTHWESTERN CLEARFIELD AND WESTERN
BLAIR COUNTIES...
AT 313 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
CLYMER TO HOOVERSVILLE...MOVING EAST AT 20 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT VINTONDALE...LORAIN...GEISTOWN...AND EAST CONEMAUGH...
VINCO...SOUTH FORK...SCALP LEVEL...AND NANTY-GLO...NORTHERN CAMBRIA
AND SUMMERHILL.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 144 AND 145...I-99 BETWEEN
MILE MARKERS 0 AND 34.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 30...ROUTE 219...ROUTE 220...ROUTE
422...STATE ROAD 56.
LAT...LON 4004 7904 4032 7904 4036 7900 4051 7891
4072 7881 4076 7881 4081 7837 4076 7837
4076 7838 4074 7837 4005 7837
FORECASTER: MARTINLocal storm report, Aug 7, 3:46 AM EDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
346 AM EDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM FLASH FLOOD CENTENNIAL ACRES 40.35N 76.82W
08/07/2011 DAUPHIN PA TRAINED SPOTTER
FLOODED ROADS IN LINGLESTOWN AND CENTENNIAL ACRES.
1250 AM FLASH FLOOD LINGLESTOWN 40.34N 76.79W
08/07/2011 DAUPHIN PA EMERGENCY MNGR
FLOODED ROADS AND 25 FLOODED BASEMENTS. ONE BASEMENT
WALL PARTIALLY COLLAPSED.
0147 AM FLASH FLOOD LINGLESTOWN 40.34N 76.79W
08/07/2011 DAUPHIN PA TRAINED SPOTTER
WIDESPREAD ROAD CLOSURES AND WATER RESCUES.
&&
EVENT NUMBER CTP1100342 CTP1100343 CTP1100344
PAJLocal storm report, Aug 7, 4:13 AM EDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
413 AM EDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM FLASH FLOOD CENTENNIAL ACRES 40.35N 76.82W
08/07/2011 DAUPHIN PA TRAINED SPOTTER
FLOODED ROADS IN LINGLESTOWN AND CENTENNIAL ACRES.
1250 AM FLASH FLOOD LINGLESTOWN 40.34N 76.79W
08/07/2011 DAUPHIN PA EMERGENCY MNGR
FLOODED ROADS AND 25 FLOODED BASEMENTS. ONE BASEMENT
WALL PARTIALLY COLLAPSED.
0147 AM FLASH FLOOD LINGLESTOWN 40.34N 76.79W
08/07/2011 DAUPHIN PA TRAINED SPOTTER
WIDESPREAD ROAD CLOSURES AND WATER RESCUES.
0220 AM FLASH FLOOD QUENTIN 40.28N 76.44W
08/07/2011 LEBANON PA 911 CALL CENTER
INTERSECTION OF ROUTES 72 AND 419 FLOODED...ALONG WITH
A LOCAL RESTAURANT.
0220 AM FLASH FLOOD FONTANA 40.28N 76.50W
08/07/2011 LEBANON PA 911 CALL CENTER
ROUTE 322 FLOODED IN FONTANA.
&&
EVENT NUMBER CTP1100342 CTP1100343 CTP1100344 CTP1100345 CTP1100346
PAJSpecial weather statement, Aug 7, 8:45 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
845 AM EDT SUN AUG 7 2011
PAZ004-071315-
WARREN PA-
845 AM EDT SUN AUG 7 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WARREN COUNTY...
AT 843 AM EDT...A STRONG THUNDERSTORM WAS NEAR CORRY...MOVING EAST AT
30 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL
AFFECT COLUMBUS...BEAR LAKE...LOTTSVILLE AND SUGAR GROVE.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62.
LAT...LON 4200 7926 4200 7915 4172 7932 4183 7962
4197 7962 4200 7961 4201 7927
FORECASTER: CERUThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:17 AM EDT | Areal Flood Advisory | CTP | Dauphin, Lebanon, Schuylkill | 3 hr |
| Aug 7, 12:57 AM EDT | Flash Flood Warning | CTP | Dauphin, Lebanon | 7 hr |
| Aug 7, 3:10 AM EDT | Areal Flood Advisory | CTP | Schuylkill | 3 hr |
| Aug 7, 3:14 AM EDT | Special Weather Statement | CTP | Cambria | 61 min |
| Aug 7, 3:19 AM EDT | Areal Flood Advisory | CTP | Cambria | 3 hr |
| Aug 7, 1:16 PM EDT | Special Weather Statement | CTP | Fulton | 29 min |
| Aug 7, 1:42 PM EDT | Special Weather Statement | CTP | Franklin | 48 min |
| Aug 7, 2:29 PM EDT | Special Weather Statement | CTP | Adams | 46 min |
| Aug 7, 4:53 PM EDT | Special Weather Statement | CTP | Northumberland, Schuylkill | 37 min |
| Aug 7, 5:51 PM EDT | Special Weather Statement | CTP | Sullivan | 54 min |
Nearby
Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.